advertisement
Question
Posted by: Emma | 2008/09/04

Downward Spiral!!

Dear CS,

Sometime ago I posted here, asking advice on how to come off Urbanol. I did as you told me to and I thought I did rather well. However after not taking any at all for 4 whole days, the wanting was just too strong and I started again. (Have been on them for about 20 yrs).

My problem now is that I need more and more of Uranol to keep me going, the anxeity is becoming worse if I don' t take at least 20mg a day. Plus I am not sleeping well and I am now taking inovane as well. I have become so anxouis and panicky about this addiction and I know that this meds is making me more sick then well.

What do I do now??? Tappering off is not an option at the moment as I will not be able to cope and I need to be at work. I am in this downward spiral and can' t get out!!! I need to stop this meds because it is driving me crazy......

Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

"The wanting" is usually a sign of true dependence, though its not clear yet whether this is chemical ( and a chemical withdrawal efgfect ) or psychological --- missing the habit of taking them and expecting to feel better when you have done so. And its absolutely classically typical of an addiction that it takes more and more of the substance to give you the same effect or impact. And the reactions you describe make it entirely clear these pills are NOT treating your anxiety usefully at all, merely temporarily suppressing some of it.
Don't ionsist on doing this all on your own --- DO see a good local psychiatrist for assessment of this situation, and then to plan both how to come off the Urbanol / Immovane, and what else to do, which may include using some of the meds otherwise also used to treat depression, which can reduce the anxiety reactions usefully, and CBT counselling, to help you regain control of the symptoms and situations.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement